MAUDE Adverse Event Report: MMJ SA DE CV (USD) TAPERGUARD; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV (USD) TAPERGUARD; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 18875
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Extubate (2402)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, they were unable to intubate due to an air leak.After removing the tube, they filled it with normal saline and observed a hole in the balloon.The patient needed to be intubated three times and that medicine was issued to prevent coding.
 
Additional Manufacturer Narrative
Additional information: concomitant medical products, date rec¿d by mfr, device evaluated by mfr.Evaluation summary: one sample was received for evaluation.The failure tear in cuff was confirmed in the received sample.Manufacturing process was reviewed and currently, there is no potential risk and the below condition was found.An inflation/deflation test was performed for all products.The operator inspects all products for no leaks and segregates the defective parts.All products have a resting time of 2 hours.Once the part is inspected visually, then the instruction provides the guidelines to deflate the cuff.All manufacturing controls were found acceptable and effective to detect the reported failure mode.No corrective actions are needed at this time since the confirmed failure (tear in cuff) would have been detected during the 100% inflation/ deflation test.The failure mode is not confirmed as related with the manufacturing process.Information has been added to the database and trends will continue to be monitored.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
TAPERGUARD
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
MDR Report Key8081270
Report Number2936999-2018-00700
Device Sequence Number215664
Product Code BTR
UDI-Device Identifier30884521032532
UDI-Public30884521032532
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090352
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2023
Device Model Number18875
Device Catalogue Number18875
Device Lot Number18F0127JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;